My doctor says yes, but I am concerned about the warning's of serotonin shock even though these drugs/herbs work on different parts of the brain. Has anyone tried this combination or are you a doctor who would be willing to weigh in on this question? thanks so much
1 Mar 2011
Interactions between your selected drugs
No results found - however, this does not necessarily mean no interactions exist. ALWAYS consult with your doctor or pharmacist.
Other drugs that your selected drugs interact with
st. john's wort interacts with more than 300 other drugs.
Wellbutrin (bupropion) interacts with more than 300 other drugs.
Interactions between your selected drugs and food
st. john's wort ↔ food
Applies to: st. john's wort
GENERALLY AVOID: An isolated case report suggests that foods containing large amounts of tyramine may precipitate a hypertensive crisis in patients treated with St. John's wort. The mechanism of interaction is unknown, as St. John's wort is not thought to possess monoamine oxidase (MAO) inhibiting activity at concentrations achieved in vivo. The case patient was a 41-year-old man who had been taking St. John's wort for seven days prior to presentation at the emergency room with confusion and disorientation. The patient recalled last eating aged cheese and having a glass of red wine approximately 10 hours prior to admission. No other cause of delirium or hypertension could be identified.
MANAGEMENT: Until further information is available, patients treated with St. John's wort should consider avoiding consumption of protein foods in which aging or breakdown of protein is used to increase flavor. These foods include cheese (particularly strong, aged or processed cheeses), sour cream, wine (particularly red wine), champagne, beer, pickled herring, anchovies, caviar, shrimp paste, liver (particularly chicken liver), dry sausage, figs, raisins, bananas, avocados, chocolate, soy sauce, bean curd, yogurt, papaya products, meat tenderizers, fava beans, protein extracts, and dietary supplements. Caffeine may also precipitate hypertensive crisis so its intake should be minimized as well.
All the best and take care.-
2 Mar 2011
not a good idea i took it with prozac and gotsomething called seretoninin syndrome i went into seizures throwing up major headache,thats what happen when you get to much seretoni.but im really not sure with that med it mainly works on norepinephrine and dopamine you should ask your doc or pharmacistt
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Unexplained gain of 7-10 lbs in 1 month. I have never had a weight problem? I also have feelings of bloating and distended stomach. I am a healthy 48 ...
1 answer • 27 Jul 2010
I have been on St John's Wort for a month now, and while I do feel slightly less depressed, my anxieties are getiing out of control. My doctor ...
2 answers • 9 Mar 2011
St. John's Wort - How long does it take to flush out st johns wort out of your system!!! I only took
... it for 3weeks 300mg pills and I got very bad side affects crazy vertigo. It scared me! I stoped taking it. It's been 2weeks now and I'm ...
1 answer • 18 Jun 2014
St. John's Wort - I started taking St Johns Wort 3 days ago its 450mg per tablet but it says on the?
... back that 1 tablet is the equivalent to 1350-2700mg of st johns wort. I'm confused as its a one a day tablet but online everyone seems to ...
0 answers • 18 Sep 2015